Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 97, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 27, 2016, 10:48 PM EST. It took effect at Dec 28, 2016, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2016, 10:48 PM EST (03:48 UTC)
- In effect from
- Dec 28, 2016, 1:00 PM EST
- Expired
- Dec 29, 2016, 9:45 AM EST
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 6:49 PM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 27, 6:49 PM EST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 649 PM EST Tue Dec 27 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 315 PM EST Tue Dec 27 2016 Tranquil weather will continue tonight through Wednesday night as a weak high pressure ridge builds in. A cold front will move through Wednesday evening followed by development of lake effect snow showers Thursday through Thursday night into Friday. Light accumulations of snow are expected. && .SHORT TERM...(This evening through Thursday night) Issued at 315 PM EST Tue Dec 27 2016 Primary short term fcst concerns involve determining potential for lake effect snow showers and potential for light accumulations Thursday through Thursday night. A few snow flurries will linger late this afternoon and evening before a weak high pressure ridge builds in to bring a period of tranquil wx overnight through Wednesday night. A cold front will move through Wednesday evening and a colder airmass will advect in late this week. H8 temps will fall from -8 to -9 C at 12Z Thursday down to around -11 to -12 C by Thursday evening. This in conjunction with deep low level moisture through the dgz and unidirectional wnw flow and increasing delta t/s will result in development of light lake effect snow showers through the day Thursday. Lake effect snow showers will be most prevalent Thursday night with deep low level moisture still in place and as h8 temps continue to fall to around -14 to -15 C by 12Z Friday yielding delta t/s in the upper teens to lower 20s. Total lake effect snow accumulations of around an inch or two are probable for much of our fcst area from Thursday through Thursday night. Isolated higher totals of around 3 inches are possible in our favored wnw flow snow belt regions and where strongest 1000-850 mb convergence occurs late Thursday afternoon through Thursday evening. .LONG TERM...(Friday through Tuesday) Issued at 315 PM EST Tue Dec 27 2016 Light lake effect snow will be ongoing at the start of the period. But, as warmer air arrives Friday afternoon, the lake effect will diminish to flurries. A clipper travel across northern Wisconsin Friday night and light snow may redevelop, but mostly across the northern cwa. Next weekend looks more or less dry as high pressure moves overhead. After that, another weak area of low pressure is progd to move toward southern Lake Michigan. This may lead to some light snow, which may mix with light freezing rain south of I-96. Highs through the period will be mostly a couple of degrees above normal. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 646 PM EST Tue Dec 27 2016 Conditions are forecasted to remain at MVFR levels for much of tonight. Later tonight or Wednesday morning...some drying is forecasted in the low levels. Thus the low clouds are forecasted to break up. A southerly wind will develop and strengthen during the day on Wednesday. Gusts over 20 knots may arrive during the afternoon. && .MARINE... Issued at 315 PM EST Tue Dec 27 2016 Wind speeds will continue to gradually diminish late this afternoon and evening. Therefore the small craft advisory will be cancelled. && .HYDROLOGY... Issued at 315 PM EST Tue Dec 27 2016 Area rivers continue to show rises in response to rapid snowmelt and runoff from precipitation on Monday. Advisories continue at Holt, Eagle, Maple Rapids, Ionia and Hastings...where low area flooding is possible. Significant flooding is not expected. Another quarter inch of precipitation is expected over the region through Friday... which could produce minor secondary rises or slower recessions. The warm weather of the past few days has also improved upon the ice situation on area rivers. Observer reports this morning indicated no significant ice issues...and temperatures should remain too warm for ice formation through this weekend. Significant precipitation early next week...combined with much colder temperatures that would foster ice formation...could produce hydrologic issues to start the new year. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Laurens SHORT TERM...Laurens LONG TERM...04 AVIATION...MJS HYDROLOGY...MWS MARINE...Laurens
Hazardous weather outlook, Dec 27, 4:16 AM EST, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 416 AM EST TUE DEC 27 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 416 AM EST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LAKE EFFECT SNOW IS EXPECTED ACROSS WESTERN LOWER MICHIGAN THURSDAY INTO THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-280930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 416 AM EST TUE DEC 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL EASE UP THIS MORNING...BUT CONDITIONS WILL REMAIN HAZARDOUS TO SMALLER CRAFT FROM TODAY INTO MUCH OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS WILL REMAIN HAZARDOUS ON LAKE MICHIGAN FOR SMALLER CRAFT FOR MUCH OF THE REST OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 10:48 PM EST | Gale Warning | GRR | 23 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.